Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 5, NWS Quad Cities, IA

February 17, 2011Clinton County, Scott County, Iowa

NWS Quad Cities, IA issued this river flood warning at Feb 17, 2011, 7:01 PM CST for Clinton County, Scott County, Iowa. It took effect at Feb 19, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2011, 7:01 PM CST (01:01 UTC)
In effect from
Feb 19, 2011, 12:00 AM CST
Expired
Feb 18, 2011, 8:35 PM CST
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

Counties Clinton County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wapsipinicon River near DeWitt (DEWI4). The gauge peaked at 11.31 ft at Feb 19, 2011, 6:00 PM CST.

actionminormoderate8101202/1802/1902/20
Action stage
10 ft
Minor stage
11 ft
Moderate stage
11.5 ft
Major stage
12.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05422000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WGUS43 KDVN 180102
FLWDVN
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
701 PM CST THU FEB 17 2011

.RUNOFF FROM THE RECENT SNOWMELT WILL RESULT IN MINOR FLOODING ON
PORTIONS OF THE WAPSIPINICON AND NORTH SKUNK RIVERS.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-181301-
/O.NEW.KDVN.FL.W.0005.110218T1200Z-110221T1200Z/
/DEWI4.1.ER.110218T1200Z.110218T1800Z.110220T0000Z.NO/
701 PM CST THU FEB 17 2011

...FLOOD WARNING IN EFFECT UNTIL SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* UNTIL SATURDAY EVENING.
* AT  6:00 PM THURSDAY THE STAGE WAS 10.3 FEET...AND RISING. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE FRIDAY MORNING...AND CONTINUE 
  RISING TO 11.2 FEET FRIDAY. FALL BELOW FLOOD STAGE SATURDAY 
  EVENING.
* IMPACT...AT  11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

$$

IAC107-181300-
/O.NEW.KDVN.FL.W.0006.110218T0240Z-110221T0000Z/
/SIGI4.1.ER.110218T0240Z.110218T1200Z.110219T1200Z.NO/
701 PM CST THU FEB 17 2011

...FLOOD WARNING IN EFFECT UNTIL SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL SATURDAY MORNING.
* AT  6:30 PM THURSDAY THE STAGE WAS 15.9 FEET...AND RISING. 
* FLOOD STAGE IS  16 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 16.5 FEET FRIDAY MORNING. FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME 
  COUNTY ROADS AND FARM HOUSES.

$$
3 follow-up statements
104 
WGUS83 KDVN 181125
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CST FRI FEB 18 2011

.RUNOFF FROM THE RECENT SNOW MELT AND ICE ACTION WERE CAUSING
SOME MINOR TO MODERATE FLOODING ON AREA RIVERS.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-182325-
/O.EXT.KDVN.FL.W.0005.110218T1822Z-110221T1400Z/
/DEWI4.1.ER.110218T1822Z.110219T0600Z.110220T0200Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* UNTIL SATURDAY EVENING.
* AT  4:00 AM FRIDAY THE STAGE WAS 10.8 FEET...AND RISING. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...THE RIVER WAS EXPERIENCING FLUCTUATIONS AROUND
  THE FLOOD STAGE OVERNIGHT AND EARLY THIS MORNING BECAUSE OF
  ICE ACTION.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  11.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE SATURDAY 
  EVENING.
* IMPACT...AT  11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

$$

IAC095-103-182324-
/O.CON.KDVN.FL.W.0002.000000T0000Z-110225T1200Z/
/MROI4.1.ER.110218T2010Z.110220T0000Z.110224T0000Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL WEDNESDAY EVENING.
* AT  4:00 AM FRIDAY THE STAGE WAS 13.1 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  15.2 FEET SATURDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY 
  EVENING. ICE ACTION MAY PRODUCE ADDITIONAL FLUCTUATIONS FROM THE 
  EXPECTED RIVER STAGE TRENDS.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC103-115-183-182324-
/O.CON.KDVN.FL.W.0007.000000T0000Z-110221T0300Z/
/LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T1500Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER NEAR LONE TREE.
* UNTIL SATURDAY MORNING.
* AT  4:00 AM FRIDAY THE STAGE WAS ESTIMATED TO BE AROUND 
  15.5 FEET...AND RISING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...NEAR CREST NOW...WILL FLUCTUATE AROUND THE FLOOD STAGE
  BECAUSE OF ICE ACTION THROUGH TONIGHT. FALL BELOW FLOOD STAGE
  SATURDAY MORNING.
* IMPACT...AT  15 FEET...WATER AFFECTS LOW LYING ROADS.

$$

IAC103-183-182324-
/O.CON.KDVN.FL.W.0003.000000T0000Z-110221T1245Z/
/KALI4.2.ER.110217T1138Z.110218T0630Z.110220T0045Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL SATURDAY EVENING.
* AT  4:00 AM FRIDAY THE STAGE WAS 17.4 FEET...AND FALLING. 
* FLOOD STAGE IS  14 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...NEAR CREST NOW. ICE ACTION MAY PRODUCE ADDITIONAL
  FLUCTUATIONS THROUGH TONIGHT. FORECAST TO FALL BELOW FLOOD STAGE 
  SATURDAY EVENING.

$$

IAC107-182324-
/O.CON.KDVN.FL.W.0006.000000T0000Z-110221T0000Z/
/SIGI4.1.ER.000000T0000Z.110219T0000Z.110219T1200Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL SATURDAY MORNING.
* AT  4:30 AM FRIDAY THE STAGE WAS 16.3 FEET...AND STEADY. 
* FLOOD STAGE IS  16 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...SLOW RISE TO 16.4 FEET THIS EVENING. FALL BELOW FLOOD STAGE 
  SATURDAY MORNING.
* IMPACT...AT  16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME 
  COUNTY ROADS AND FARM HOUSES.

$$

IAC111-177-182324-
/O.CON.KDVN.FL.W.0001.000000T0000Z-110224T1800Z/
/KEQI4.2.ER.110216T2330Z.110218T0130Z.110223T0600Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT KEOSAUQUA.
* UNTIL WEDNESDAY MORNING.
* AT  4:15 AM FRIDAY THE STAGE WAS 17.4 FEET...AND FALLING. 
* FLOOD STAGE IS  22 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...AN ICE JAM NEAR KEOSAUQUA APPEARS TO HAVE BROKEN
  UP OVERNIGHT AND ALLOWED FOR SHARPLY FALLING RIVER LEVELS.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY...AND CONTINUE RISING TO
  22.1 FEET SATURDAY EVENING. FALL BELOW FLOOD STAGE WEDNESDAY 
  MORNING. ICE ACTION MAY PRODUCE LARGE DEVIATIONS FROM THE EXPECTED RIVER
  STAGE TRENDS THROUGH TONIGHT.
* IMPACT...AT  22 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL AREAS.

$$

IAC111-MOC045-182324-
/O.CON.KDVN.FL.W.0008.000000T0000Z-110222T0000Z/
/SFLM7.1.ER.110218T0439Z.110218T0800Z.110220T1200Z.NO/
525 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* UNTIL SUNDAY MORNING.
* AT  4:00 AM FRIDAY THE STAGE WAS 19.8 FEET...AND FALLING. 
* FLOOD STAGE IS  18 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...A PORTION OF AN ICE JAM UPSTREAM NEAR KEOSAUQUA 
  HAS LIKELY BROKE LOOSE AND IS FLOWING DOWNSTREAM THROUGH THE ST FRANCISVILLE
  AREA. THE ICE FLOW AND RUN OFF FROM RECENT SNOW MELT IS PRODUCING LARGE 
  RIVER RISES ON THE LOWER DES MOINES RIVER. 
* FORECAST...FALL BELOW FLOOD STAGE SUNDAY MORNING. ICE ACTION MAY
  PRODUCE LARGE DEVIATIONS FROM THE EXPECTED RIVER STAGE TRENDS
  THROUGH TONIGHT.
* IMPACT...AT  18 FEET...FLOODING OCCURS OVER THE LOWEST RIVER BANKS.

$$
095 
WGUS83 KDVN 181656
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1056 AM CST FRI FEB 18 2011

.RUNOFF FROM THE RECENT SNOW MELT AND ICE ACTION WAS CAUSING
SOME FLOODING ON AREA RIVERS WITH LOCALIZED ICE JAMS POSSIBLE.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-190456-
/O.EXT.KDVN.FL.W.0005.110219T0600Z-110221T0600Z/
/DEWI4.1.ER.110219T0600Z.110219T1200Z.110219T1800Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY...

THE FLOOD WARNING CONTINUES FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* UNTIL SATURDAY.
* AT 10:00 AM FRIDAY THE STAGE WAS 10.8 FEET...AND STEADY. 
* FLOOD STAGE IS 11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 11.1 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE 
  SATURDAY.
* IMPACT...AT 11 FEET...WATER AFFECTS COUNTY ROAD E63 NORTH OF THE 
  RIVER NEAR TORONTO AND AFFECTS THE LOWEST ROADS IN BUENA VISTA.

$$

IAC095-103-190455-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T0800Z/
/MROI4.1.ER.110218T1621Z.110220T0000Z.110223T2000Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL WEDNESDAY.
* AT 10:00 AM FRIDAY THE STAGE WAS 13.8 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 15.3 FEET SATURDAY EVENING. FALL BELOW FLOOD STAGE 
  WEDNESDAY.
* IMPACT...AT 14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC103-115-183-190455-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-110222T1000Z/
/LNTI4.2.ER.000000T0000Z.110218T0730Z.110220T2200Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER NEAR LONE TREE.
* UNTIL SUNDAY.
* AT 10:00 AM FRIDAY THE STAGE WAS 16.9 FEET...AND STEADY. 
* FLOOD STAGE IS 15 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 16.9 FEET TODAY. FALL BELOW FLOOD STAGE SUNDAY.
* IMPACT...AT 15 FEET...WATER AFFECTS LOW LYING ROADS.

$$

IAC103-183-190455-
/O.CON.KDVN.FL.W.0003.000000T0000Z-110221T1245Z/
/KALI4.2.ER.110217T1138Z.110218T0630Z.110220T0045Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL SATURDAY EVENING.
* AT 10:00 AM FRIDAY THE STAGE WAS 17.2 FEET...AND RISING. 
* FLOOD STAGE IS 14 FEET.
* MODERATE FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY EVENING.


$$

IAC107-181726-
/O.CAN.KDVN.FL.W.0006.000000T0000Z-110221T0000Z/
/SIGI4.1.ER.000000T0000Z.110218T1200Z.110218T1407Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* AT 10:30 AM FRIDAY THE STAGE WAS 15.8 FEET...AND FALLING. 
* FLOOD STAGE IS 16 FEET.
* FELL BELOW FLOOD STAGE AT 8:07 AM FRIDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 15.2 FEET SATURDAY MORNING.
* IMPACT...AT 14 FEET...WATER AFFECTS SOME LOWER AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC057-087-111-190455-
/O.CON.KDVN.FL.W.0009.000000T0000Z-110221T0700Z/
/AGSI4.3.ER.000000T0000Z.110218T1800Z.110219T1900Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL SATURDAY...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL SATURDAY.
* AT 10:30 AM FRIDAY THE STAGE WAS 20.2 FEET...AND RISING. 
* FLOOD STAGE IS 15 FEET.
* MAJOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 20.3 FEET TODAY. FALL BELOW FLOOD STAGE 
  SATURDAY.
* IMPACT...AT 19 FEET...WATER AFFECTS DRIVEWAYS AND GRAVEL ACCESS 
  ROADS IN AUGUSTA.

$$

IAC111-177-181726-
/O.CAN.KDVN.FL.W.0001.000000T0000Z-110224T1800Z/
/KEQI4.2.ER.110216T2330Z.110218T0130Z.000000T0000Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT KEOSAUQUA.
* AT 10:15 AM FRIDAY THE STAGE WAS 17.0 FEET...AND FALLING. 
* FLOOD STAGE IS 22 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 17.3 FEET 
  TUESDAY. 


$$

IAC111-MOC045-181726-
/O.CAN.KDVN.FL.W.0008.000000T0000Z-110222T0000Z/
/SFLM7.1.ER.110218T0439Z.110218T0800Z.110218T1224Z.NO/
1056 AM CST FRI FEB 18 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT ST FRANCISVILLE.
* AT 10:00 AM FRIDAY THE STAGE WAS 15.8 FEET...AND FALLING. 
* FLOOD STAGE IS 18 FEET.
* FELL BELOW FLOOD STAGE AT  6:24 AM FRIDAY.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...FALL TO 15.2 FEET SATURDAY MORNING.


$$
037 
WGUS83 KDVN 190235
FLSDVN


FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CST FRI FEB 18 2011

.RUNOFF FROM THE RECENT SNOWMELT AND ICE ACTION WAS CAUSING
SOME FLOODING ON AREA TRIBUTARIES.  

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT 
WWW.WEATHER.GOV/QUADCITIES .

&&

IAC045-163-190305-
/O.CAN.KDVN.FL.W.0005.000000T0000Z-110221T0600Z/
/DEWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WAPSIPINICON RIVER NEAR DE WITT.
* AT  7:00 PM FRIDAY THE STAGE WAS 10.4 FEET...AND STEADY. 
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST.
* FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 10.7 FEET 
  SATURDAY MORNING. 
* IMPACT...AT  10 FEET...WATER AFFECTS A FEW RESIDENCES ALONG THE 
  RIVER.

$$

IAC095-103-191434-
/O.EXT.KDVN.FL.W.0002.000000T0000Z-110225T0300Z/
/MROI4.1.ER.110219T0242Z.110219T0600Z.110223T1500Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL WEDNESDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 15.3 FEET...AND STEADY. 
* FLOOD STAGE IS  14 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 15.2 FEET SATURDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.
* IMPACT...AT  14 FEET...WATER AFFECTS LOW-LYING AGRICULTURAL LAND 
  ALONG THE RIVER.

$$

IAC103-115-183-191434-
/O.EXT.KDVN.FL.W.0007.000000T0000Z-110221T0000Z/
/LNTI4.2.ER.000000T0000Z.110218T0730Z.110219T1200Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER NEAR LONE TREE.
* UNTIL SATURDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 15.2 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT  15 FEET...WATER AFFECTS LOW LYING ROADS.

$$

IAC115-191434-
/O.EXT.KDVN.FL.W.0010.110219T0228Z-110227T0000Z/
/WAPI4.1.ER.110218T2215Z.110220T0600Z.110225T1200Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL FRIDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 20.2 FEET...AND RISING. 
* FLOOD STAGE IS  20 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 21.0 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE
  FRIDAY MORNING.


$$

IAC103-183-191434-
/O.EXT.KDVN.FL.W.0003.000000T0000Z-110220T2200Z/
/KALI4.2.ER.110217T1138Z.110218T0630Z.110219T1000Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL SATURDAY MORNING.
* AT  8:00 PM FRIDAY THE STAGE WAS 14.6 FEET...AND RISING. 
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...RISE TO 15.0 FEET SATURDAY MORNING. FALL BELOW FLOOD 
  STAGE SATURDAY MORNING.


$$

IAC057-087-111-191434-
/O.EXT.KDVN.FL.W.0009.000000T0000Z-110221T0300Z/
/AGSI4.2.ER.000000T0000Z.110218T2130Z.110219T1500Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE SKUNK RIVER AT AUGUSTA.
* UNTIL SATURDAY MORNING.
* AT  7:30 PM FRIDAY THE STAGE WAS 17.3 FEET...AND FALLING. 
* FLOOD STAGE IS  15 FEET.
* MODERATE FLOODING IS OCCURRING.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING.
* IMPACT...AT  16 FEET...WATER FLOODS SOME AGRICULTURAL LAND NEAR THE
  RIVER.

$$

ILC073-161-191434-
/O.EXT.KDVN.FL.W.0011.000000T0000Z-110224T0000Z/
/MLII2.1.ER.110220T0600Z.110220T0600Z.110222T1200Z.NO/
835 PM CST FRI FEB 18 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* UNTIL TUESDAY MORNING.
* AT  7:30 PM FRIDAY THE STAGE WAS 11.1 FEET...AND FALLING. 
* FLOOD STAGE IS  12 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...ICE ACTION NEAR THE GAGE MAY CAUSE ERRATIC READINGS.
* FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT  12 FEET...WATER AFFECTS RESIDENCES NEAR THE 27TH 
  STREET BRIDGE.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 17, 3:25 PM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 17, 3:25 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CST THU FEB 17 2011

.SYNOPSIS...
BRISK SW WINDS AND CLEARING SKIES AHEAD OF A WEAK ADVANCING COLD
FRONT HAVE PUSHED TEMPERATURES INTO THE 50S AND 60S AS EXPECTED THIS
AFTERNOON. 3 PM READING OF 63 AT BRL INDICATES RECORD THERE OF 61
HAS ALREADY BEEN EXCEEDED...WHILE MLI AT 61 IS ONE DEGREE SHY OF
THEIR RECORD. SNOW COVER CONTINUES TO RECEDE RAPIDLY...WITH
REMAINING DEEPEST SNOWFIELDS NORTH OF THE HIGHWAY 20 CORRIDOR
RESULTING IN DENSE FOG THAT CONTINUES TO BE REPORTED AT KOLZ. THE
COLD FRONT...REACHING ROUGHLY FROM MASON CITY IA TO FAR SW IA AT
20Z...WAS ASSOCIATED WITH A SURFACE CYCLONE MOVING EAST ALONG THE
NORTHERN MN BORDER THIS AFTERNOON. THIS WAS AHEAD OF A MODEST MID
LEVEL SHORTWAVE TROUGH EMBEDDED IN A BROAD SW FLOW ALOFT. IN THE
WARM SECTOR OF THIS SYSTEM...STRONG SW WINDS WERE TAPPING INTO VERY
WARM AIR ALOFT. AT 12Z...850 MB TEMPERATURES WERE ANALYZED WELL INTO
THE TEENS CELSIUS ACROSS IA AND THE CENTRAL PLAINS. MORE TYPICAL
FEBRUARY TEMPERATURES WERE HOLDING WELL TO THE NORTH...WHERE
SURFACE READINGS IN THE TEENS AND 20S WERE OBSERVED BEHIND A
SECONDARY COLD FRONT DIVING SE ACROSS THE DAKOTAS.

&&

.SHORT TERM...TONIGHT AND FRIDAY...
TEMPERATURES AND WINDS ARE THE PRIMARY CHALLENGES. FRONT CURRENTLY
PUSHING THROUGH CENTRAL IA HAS BECOME MORE OF A PRESSURE TROUGH/WIND
SHIFT...AS TEMPERATURES POST FRONTAL WERE STILL IN THE 40S AND 50S
AT MID AFTERNOON IN A BRISK NW FLOW WITH HELP OF COMPRESSIONAL
HEATING. AS THE SURFACE CYCLONE CONTINUES TO DEEPEN AND QUICKLY
ADVANCE E-NE INTO ONTARIO OVERNIGHT INTO FRIDAY...THE REMAINING
PRESSURE GRADIENT AND WILL KEEP WINDS MORE WESTERLY THAN
NORTHWESTERLY OVER THE LOCAL AREA. RATHER GUSTY WINDS MAY REACH OVER
30 MPH LATE AFTERNOON INTO EARLY EVENING AS THE 40 TO 45 KTS AT SHOWN
ON PROFILERS AT 925 BR PARTIALLY MIXES DOWN. THIS...AND THE ZONAL
FLOW ALOFT WILL KEEP THE REAL COLD AIR IN THE NORTHERN PLAINS FROM
ADVANCING MUCH TO THE SE AND WILL INSTEAD COUNT ON RADIATIONAL
COOLING ONCE WINDS DIMINISH LATE TONIGHT TO ALLOW TEMPERATURES TO
COOL TO LOWS IN THE 30S. THIS IS TRENDING NEAR TO ABOVE WARMEST
GUIDANCE...THAT OVERALL HAS BEEN VERIFYING TOO COOL AND APPEARS TO BE
OVERESTIMATING SNOW COVER.

FRIDAY LOOKS RATHER QUIET WITH AN INCOMING WEAK RIDGE BOTH AT THE
SURFACE AND ALOFT. MUCH DRIER AIR BOTH AT THE SURFACE AND ALOFT
SHOULD ALLOW PLENTY OF SUNSHINE...WHICH ALONG WITH WESTERLY WINDS
SHOULD BOOST TEMPERATURES BACK INTO THE 40S TO LOWER 50S.
..SHEETS..

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
...A CHALLENGING...MODERATE STRENGTH RAIN AND SNOW EVENT SUNDAY AND
MONDAY IS THE FORECAST CHALLENGE...

OVERVIEW...INITIALIZATION TODAY RANGES FROM ONLY FAIR TO VERY POOR
RESULTING IN BELOW TO WELL BELOW AVERAGE CONFIDENCE ON NEXT SYSTEM.
THERE ARE A SERIES OF ISSUES RANGING FROM MODEL POORLY HANDLING SNOW
MELT (TOO SLOW) WITH TOO HIGH BL RH AND RADIATIVE TRANSFER ISSUES.
THE PROBLEM IS ALL SOLUTIONS USE WHAT WE DESCRIBE AS PARAMETERIZED
(ESTIMATED BEST FIT CURVES) PACKAGES.  THEY ARE BASED ON AVERAGE
WEATHER ELEMENT RELATIONSHIPS SO...LIKE A SEE SAW...WHEN A
PARAMETER...LIKE SNOW...IS NOT HANDLED...IT CASCADES INTO OTHER
AREAS.  THIS IMPACTS THE MODEL HANDLING THE FUTURE AS OTHER END OF
THE SEE SAW SWINGS WITH INCREASING ERRORS IN TIME LIKE A PERSON
LEAVING ONE END OF THE SEE SAW THROWING THE OTHER PERSON AT THE OTHER
END WILDLY INTO THE AIR. ADDING TO THIS IS ALL SOLUTIONS ARE POORLY
HANDLING DIGGING ENERGY OFF CALIFORNIA WITH HI-RES ECMWF LEAST WORSE
PER OPEN CUMULUS FIELDS. TRIED TO GO WITH A 60/40 BLEND OF HI-RES
ECMWF AND GFS BUT LIMITED BY OFFICE COLLABORATION REQUIREMENTS.
EXPECT MORE CHANGES WITH NEXT FORECAST CYCLE WITH AMOUNTS OF RAIN
VERSUS SNOW AMOUNTS LIKELY STILL POORLY ADDRESSED AT THIS TIME.   WE
WILL EXPERIENCE SEASONAL LIGHT TO MAINLY MODERATE AMOUNTS...IT/S THE
PRECIPITATION TYPE AND CHANGEOVER THAT IS A BIGGER ISSUE FOR MANY IF
NOT MOST LOCATIONS.

FRIDAY NIGHT THROUGH SUNDAY...AS DISCUSSED YESTERDAY...CONCERN ABOUT
LEAD FORCING OF UPPER LEVEL ENERGY CONFIRMED AND HAVE UPPED POPS IN
FORM OF RAIN.  POORLY HANDLED FORCING FIELDS OF AMERICAN MODELS DO
NOT SUGGEST CONVECTION ATTM AND EXPECT FURTHER FORECASTS WILL BE ABLE
TO ADDRESS AND MARRY CONCEPTUALLY ANY UNLIKELY POTENTIAL RISK OF
CONVECTION BY FRIDAY PM. MIN TEMPERATURES WITH INCREASING HIGH CLOUDS
FRIDAY NIGHT MAY BE A CHALLENGE IF HIGH CLOUDS ARRIVE FASTER. MAIN
FORCING APPEARS WILL ARRIVE LATE SATURDAY NIGHT INTO SUNDAY MORNING
WITH SLIGHT RISK OF PATCHY FREEZING RAIN ALONG HIGHWAY 20...PROBLEM
IS IF LOW LEVEL THERMAL FIELDS ARE ADEQUATELY HANDLED...ADDED
QUESTIONABILITY WITH OUR RAPIDLY MELTING SNOW.  LIGHT TO MODERATE
RAINFALL AMOUNTS SUGGESTED INTO SUNDAY PM ATTM...MAINLY ALONG AND
ESPECIALLY NORTH OF I-80. CLOUDS AND PRECIPITATION WILL LIKELY IMPACT
HIGHS BY 5 PLUS DEGREES DUE TO EVAPORATIVE COOLING ISSUES.

SUNDAY NIGHT AND MONDAY...KEPT CHANCE POPS DUE TO MAIN VORT MAX THAT
WILL PASS WITH RAIN CHANGING TO SNOW.  THIS IS THE VERY POOREST
CONFIDENCE PORTION OF THE FORECAST WITH A FEW INCHES OF SNOW STILL
POSSIBLE.  SPREAD OF VARIANCE IN GUIDANCE IS EXCEPTIONALLY LARGE
AND POOR INITIALIZATION INDICATES FURTHER CHANGES LIKELY NEXT 12 TO
18 HOURS WITH HOPEFULLY BETTER UPPER AIR SAMPLING TONIGHT AND AGAIN
FRIDAY...YET ENERGY WILL NOT BE ONSHORE UNTIL SATURDAY.

TUESDAY THROUGH THURSDAY...MAINLY DRY AND TENDING ABOVE NORMAL BY
THURSDAY WITH ZONAL FLOW.  A DIGGING WESTERN TROUGH SUPPORTS MORE
VERY MILD WEATHER LATE NEXT WEEK FROM SOUTH WINDS.    ..NICHOLS..

&&

.AVIATION...
BRISK SW WINDS WILL VEER TO THE W THIS EVENING AT ALL TERMINALS AS
A WEAK COLD FRONT PUSHES THROUGH THE REGION. LINGERING LOW CIGS AND
VISIBILITIES IN MVFR RANGE AT MLI AND BRL ARE EXPECTED TO SWEEP OUT
BY LATE AFTERNOON AS THE COLD FRONT APPROACHES. VERY LOW...AND OFTEN
WIDELY VARYING...VISIBILITIES REPORTED AT BRL TODAY ARE
UNREPRESENTATIVE AND LIKELY DUE TO EQUIPMENT ISSUES. VERY STRONG
WINDS FROM 40 TO 50 KTS REPORTED ON WIND PROFILERS AT OR ABOVE 1000
FT AGL HAVE RESULTED IN LLWS. THIS WAS REPORTED IN AT LEAST ONE
PIREP AT MLI EARLIER THIS AFTERNOON. LLWS CONDITIONS...ADDED TO
UPDATED FORECASTS AT MLI AND BRL FOR MID AFTERNOON...WILL BECOME
LESS OF AN IMPACT AS SURFACE WINDS BECOME STRONGER IMMEDIATELY AHEAD
OF THE COLD FRONT ADVANCING OUT OF CENTRAL IA. WITH THE FRONTAL
PASSAGE THIS EVENING...WINDS ARE EXPECTED TO VEER TO THE WEST AND
DECREASE TO A 10 TO 20 KT RANGE BY MIDNIGHT WITH SKIES BECOMING
MOSTLY CLEAR. VFR CONDITIONS AND MAINLY WESTERLY WINDS ARE THEN
EXPECTED TO PREVAIL THROUGH THE REST OF THE NIGHT INTO FRIDAY
MORNING.   ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

SHEETS/NICHOLS
Hazardous weather outlook, Feb 17, 4:36 AM CST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 AM CST THU FEB 17 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CST THU FEB 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SYSTEM WILL BRING LIGHT TO MODERATE RAIN TO THE OUTLOOK
AREA SATURDAY NIGHT AND SUNDAY. ANY HEAVIER RAINFALL MAY AGGRAVATE
EXISTING FLOODING OR CAUSE OTHER TRIBUTARY RIVERS TO RISE...
ESPECIALLY WHEN ADDING TO THE RUNOFF FROM THIS WEEKS SNOW MELT.
THERE WILL ALSO BE THE POTENTIAL FOR BREAK UP ICE JAMS.

COLDER AIR WILL ARRIVE SUNDAY NIGHT CHANGING THE RAIN TO SNOW FROM
NORTH TO SOUTH. LINGERING LIGHT SNOW SHOULD GRADUALLY END ON MONDAY.
THERE MAY BE SEVERAL INCHES OF ACCUMULATING SNOW ALONG AND NORTH
OF INTERSTATE 80...BUT AMOUNTS AND EXACT LOCATIONS OF THE HEAVIER
SNOWFALL ARE SUBJECT TO CHANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

HAASE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 7:01 PM CSTRiver Flood WarningDVNKeokuk16 hr
Feb 17, 7:36 PM CSTRiver Flood WarningDVNJohnson, Louisa, Washington28 hr
Feb 18, 1:12 AM CSTRiver Flood WarningDVNLee10 hr
Feb 18, 9:54 AM CSTRiver Flood WarningDVNDes Moines, Henry, Lee36 hr
Feb 18, 2:22 PM CSTRiver Flood WarningDVNLouisa7 days

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.